MAUDE Adverse Event Report: ALCON LABORATORIES, INC. ULTRAVIT VITRECTOMY PROBE; PROBE, VITRECTOMY

ALCON LABORATORIES, INC. ULTRAVIT VITRECTOMY PROBE; PROBE, VITRECTOMY
Model Number 8065751700
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
Staff reported that a constellation 27+ ultravit handpiece was not working properly.The surgeon noted that the handpiece was suctioning without the footpedal being depressed.A new handpiece was used to complete the procedure as planned and no harm came to the patient.The handpiece was saved for clinical engineering and will be returned to the manufacturer for failure analysis.

Brand Name
ULTRAVIT VITRECTOMY PROBE
Common Device Name
PROBE, VITRECTOMY
Manufacturer (Section D)
ALCON LABORATORIES, INC.
6201 south freeway
fort worth TX 76134
MDR Report Key7792625
Report Number7792625
Device Sequence Number11140566
Product Code MLZ
UDI-Device Identifier00380657517008
UDI-Public(01)00380657517008
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2018
Report Date (Section F) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8065751700
Device Catalogue Number8065751700
Device Lot Number1949889H
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer08/17/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight97
Date Report Sent to FDA08/15/2018